Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 67, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2019, 4:34 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 4:34 PM MDT (22:34 UTC)
- Expired
- Jun 7, 2019, 5:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WUUS55 KPUB 072234
SVRPUB
COC041-072315-
/O.NEW.KPUB.SV.W.0067.190607T2234Z-190607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
434 PM MDT Fri Jun 7 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern El Paso County in east central Colorado...
* Until 515 PM MDT.
* At 433 PM MDT, a severe thunderstorm was located over northern
Colorado Springs, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
3913 10424
TIME...MOT...LOC 2233Z 232DEG 27KT 3894 10474
HAIL...1.00IN
WIND...60MPH
$$
Hodanish3 follow-up statements
613
WWUS55 KPUB 072247
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
447 PM MDT Fri Jun 7 2019
COC041-072315-
/O.CON.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
447 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 446 PM MDT, a severe thunderstorm was located near Black Forest,
or 15 miles northeast of Colorado Springs, moving northeast at 30
mph. Other strong storms extended back to the southwest near Manitou
Springs and Colorado Springs.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
3913 10424
TIME...MOT...LOC 2246Z 228DEG 28KT 3901 10464
HAIL...1.00IN
WIND...60MPH
$$
Hodanish711
WWUS55 KPUB 072300
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
500 PM MDT Fri Jun 7 2019
COC041-072315-
/O.CON.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
500 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 459 PM MDT, a severe thunderstorm was located near Peyton, or 23
miles northeast of Colorado Springs, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
3913 10424
TIME...MOT...LOC 2259Z 228DEG 30KT 3909 10453
HAIL...1.00IN
WIND...60MPH
$$
Hodanish216
WWUS55 KPUB 072315
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
515 PM MDT Fri Jun 7 2019
COC041-072323-
/O.EXP.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
515 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Strong storms were still located over western and northern El Paso
county, and the environment still remains favorable for storms to
intensify and produce marginal severe weather.
Lo9calized street flooding will be possible under the stronger
storms.
LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
3913 10424
TIME...MOT...LOC 2313Z 232DEG 27KT 3915 10443
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:44 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 3:44 PM MDT, 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 343 PM MDT Fri Jun 7 2019 Will keep discussion brief due to ongoing active conditions over sections of the CWA. Recent high resolution computer simulations, GOES satellite imagery, PV analysis and real-time data suggest that isolated to scattered showers and thunderstorms, a few of which have the potential of becoming strong to severe will continue into this evening, initially focused near the Interstate 25 corridor from this afternoon into the early evening, before advancing or developing across the eastern plains from later this afternoon into this evening, with storm activity clearing the CWA around midnight. For Saturday, generally tranquil conditions are anticipated during the morning hours with increasing potential for storm during the afternoon, favoring northern locations as healthy northerly surge moves into northern El Paso county by 00Z Sunday. In addition, the highest potential for stronger to severe thunderstorms are projected from along and east of a line eastern El Paso county to Baca county, especially from later Saturday afternoon into Saturday night which aligns well with SPC's recent Day 2 Convective Outlook. Finally, above seasonal temperatures are expected to continue over the majority of southern Colorado during the next 24 hours as evidenced by projected maximum temperatures climbing into the 90s over several eastern locations on Saturday. .LONG TERM...(Saturday night through Friday) Issued at 343 PM MDT Fri Jun 7 2019 Saturday night into Sunday...The cold front associated with an upper level trough is expected to rapidly move south through the plains, crossing the NM border a little after midnight. Scattered showers and thunderstorms will be possible along this frontal boundary through the morning hours on Sunday. Fairly strong wind gusts of near 40 mph will also be possible in the southeast plains with the frontal passage. Temperatures are expected to cool by about 20 degrees after the front passes and Sunday will be much cooler across the plains than Saturday. Highs are expected to reach the mid to upper 60s across the plains and upper 60s to mid 70s in the mountain valleys. Monday into Tuesday...The upper level trough is expected to continuing passing through to the east, which will promote northwest flow aloft over CO. Cooler and cloudy conditions are expected to remain over much of the area through Monday with good chances for precipitation. The best chances for precipitation are expected to be over the mountains with the potential for spillover into the San Luis Valley. Highs on Monday across much of the region are expected to reach the upper 60s to low 70s. An upper level disturbance is expected to move through the Rockies on Tuesday, which will temporarily shift the winds aloft to a more westerly flow. This should allow for mostly dry conditions and rebounding temperatures for south central and southeastern CO on Tuesday. Highs Tuesday are expected to reach the mid 70s to low 80s across much of the area. Wednesday into Thursday...Ridging is expected to build and move over the Four Corners region, bringing back northwesterly flow aloft. Minor disturbances within this ridge will bring precipitation chances during the afternoon and evening hours for both days. Temperatures on Wednesday are expected to be similar to Tuesday, then slightly warmer on Thursday with highs reaching the low to mid 80s across the plains and mid 70s to near 80 in the high valleys. Friday...A broad trough is forecast to begin moving into CO on Friday, which is expected to shift the flow aloft to more west southwesterly. This should allow for a generally dry and warm day with highs reaching the mid to upper 80s across the plains and mid to upper 70s in the high valleys. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 343 PM MDT Fri Jun 7 2019 Isolated thunderstorms with the potential of producing wind gusts around 40 mph at times are expected this evening, favoring the KPUB and KCOS taf sites, otherwise VFR conditions are expected over the KALS, KCOS and KPUB taf sites during the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 11:37 AM MDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 AM MDT Fri Jun 7 2019 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered afternoon and evening showers and thunderstorms are anticipated over the mountains and southeastern Colorado plains from this afternoon into this evening. Thunderstorms today will be capable of producing dangerous cloud to ground lightning, wind gusts around 45 mph, and locally heavy rainfall. In addition, one or two strong to severe thunderstorms will be possible along and east of Interstate 25 this afternoon and evening where hail around the size of quarters and wind gusts around 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front is forecast to push south into the eastern plains Saturday evening. Right along the frontal boundary, as it pushes south, will be a favorable spot for thunderstorm development. The main threat with thunderstorms will be locally heavy rainfall, hail up to 1/2 inch in diameter, dangerous cloud to ground lightning, and wind gusts up to 45 mph. One or two strong to severe storms will be possible across the far eastern plains near the Kansas state line during the afternoon and early evening. These storms will have the potential of producing one inch diameter hail and wind gusts in excess of 60 mph. Warmer weather will spread across all areas Saturday. This will lead to increased snow melt over the mountains with creeks and rivers expected to run high. Isolated to scattered thunderstorms are then expected across southern Colorado Sunday through Thursday, with the main risks being locally heavy rainfall, lightning, small hail, and gusty outflow winds. Localized flash flooding will be possible on newer burn scars should they take a direct hit from a more intense thunderstorm. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the eastern plains.
In the hours before
Special weather statement, Jun 7, 3:08 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 308 PM MDT Fri Jun 7 2019 COZ079-083-086-072145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 308 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND WESTERN PUEBLO COUNTIES UNTIL 345 PM MDT... At 307 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles east of Junkins Burn Scar to 15 miles south of Salt Creek. Movement was north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Blende and Avondale. LAT...LON 3848 10486 3826 10438 3791 10451 3814 10501 TIME...MOT...LOC 2107Z 176DEG 26KT 3817 10494 3801 10460 BC
Special weather statement, Jun 7, 3:12 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 312 PM MDT Fri Jun 7 2019 COZ074-088-072145- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 312 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 345 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm over Cokedale, or near Trinidad, moving northeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trinidad, Cokedale, Starkville and Boncarbo. LAT...LON 3706 10466 3718 10476 3736 10451 3717 10426 TIME...MOT...LOC 2112Z 234DEG 26KT 3716 10462 BC
Special weather statement, Jun 7, 3:35 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Pueblo CO 335 PM MDT Fri Jun 7 2019 COZ094-072215- Eastern Las Animas County CO- 335 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 415 PM MDT... At 335 PM MDT, Doppler radar was tracking a strong thunderstorm near Branson, or 18 miles north of Des Moines, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Branson and mainly rural areas of Las Animas County. LAT...LON 3729 10376 3712 10336 3700 10359 3700 10400 TIME...MOT...LOC 2135Z 227DEG 15KT 3703 10376 BC
Special weather statement, Jun 7, 3:45 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 345 PM MDT Fri Jun 7 2019 COZ074-088-072215- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 345 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 415 PM MDT... At 345 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hoehne to near Starkville. Movement was east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Trinidad and Starkville. LAT...LON 3723 10441 3735 10405 3704 10426 3699 10465 TIME...MOT...LOC 2145Z 248DEG 22KT 3720 10440 3705 10456 BC
Special weather statement, Jun 7, 3:57 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 357 PM MDT Fri Jun 7 2019 COZ094-072230- Eastern Las Animas County CO- 357 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 430 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Kim, or 33 miles northeast of Des Moines, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kim and rural areas of Las Animas County. LAT...LON 3706 10348 3716 10367 3751 10346 3731 10311 TIME...MOT...LOC 2157Z 212DEG 30KT 3718 10353 BC
Special weather statement, Jun 7, 4:25 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 425 PM MDT Fri Jun 7 2019 COZ084-085-072300- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 425 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 500 PM MDT... At 425 PM MDT, amateur radio operators reported a strong thunderstorm over southern Colorado Springs, moving northeast at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Black Forest, Stratmoor, Security, Peterson AFB, Falcon, Security-Widefield, Cimarron Hills and Fort Carson. LAT...LON 3871 10475 3891 10488 3909 10462 3890 10441 TIME...MOT...LOC 2225Z 232DEG 27KT 3883 10475 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:25 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jun 7, 1:04 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jun 7, 1:11 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| Jun 7, 1:56 PM MDT | Special Weather Statement | PUB | Douglas | 49 min |
| Jun 7, 2:00 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jun 7, 2:04 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 41 min |
| Jun 7, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 7, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jun 7, 3:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jun 7, 3:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 7, 3:35 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 7, 3:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 7, 3:57 PM MDT | Special Weather Statement | PUB | 33 min | |
| Jun 7, 4:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 7, 4:42 PM MDT | Special Weather Statement | PUB | Teller | 48 min |
| Jun 7, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jun 7, 5:41 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.